Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 157, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 1, 2007, 4:28 PM EDT for Bradley County, McMinn County, Meigs County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 4:28 PM EDT (20:28 UTC)
- Expired
- Aug 1, 2007, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bradley County, TN, McMinn County, TN, Meigs County, TN
The radar
The Northeast Alabama radar (KHTX), 129 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:58 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 1, 1:58 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 158 PM EDT WED AUG 1 2007 .SHORT TERM (TONIGHT AND THURSDAY)... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ONCE AGAIN IN THE MOUNTAINS...SW VA...AND THE CUMBERLAND PLATEAU. A FEW COULD ALSO AFFECT LOCATIONS IN THE SOUTHERN VALLEY. THE STORMS WILL BE MAINLY ISOLATED EXCEPT FOR SCATTERED COVERAGE IN THE SOUTHER PLATEAU AREA. THE STORMS WILL LIKELY DISSIPATE AROUND SUNSET AS THERE IS LITTLE UPPER LEVEL SUPPORT. THERE COULD BE SOME DENSE FOG IN VALLEY LOCATIONS THAT RECEIVE RAIN THIS EVENING...AND WILL INCLUDE A MENTION OF PATCHY MORNING FOG. WITH A PERSISTENT HIGH PRESSURE RIDGE TO OUR NORTH WHICH IS MOVING SLOWLY EAST...A PERSISTENCE FORECAST IS LIKELY THE BEST. WILL MENTION ISOLATED TSTMS IN THE MOUNTAINS AND PLATEAU TOMORROW. TEMPERATURES SHOULD BE CLOSE TO OR A BIT ABOVE TODAYS HIGHS AS 1000-850 THICKNESS INCREASES SLIGHTLY...WILL HAVE HIGHS REACHING THE MID 90S IN THE SOUTH WITH UPPER 80S TO LOWER 90S IN MOST OTHER SPOTS. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... HIGH PRESSURE WILL REMAIN IN CONTROL OF WEATHER ACROSS THE REGION THROUGHOUT THE EXTENDED. THE RESULT WILL BE CONTINUED WARM AND MUGGY CONDITIONS WITH LATE AFTERNOON INSTABILITY PROVIDING OUR NORMAL SUMMERTIME DIURNAL CONVECTION IN FAVORED AREAS. PERSISTENCE THE WAY TO GO FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 94 71 94 70 / 20 10 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 93 70 93 68 / 10 10 10 10 10 OAK RIDGE, TN 70 92 70 93 68 / 10 10 10 10 10 TRI CITIES AIRPORT, TN 65 91 66 90 65 / 10 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/MJB
Hazardous weather outlook, Aug 1, 5:10 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT WED AUG 1 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 510 AM EDT WED AUG 1 2007 /410 AM CDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA... EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 1, 2:00 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT WED AUG 1 2007 TNZ081-082-011845- BLEDSOE-SEQUATCHIE- 100 PM CDT WED AUG 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT BLEDSOE AND SEQUATCHIE COUNTIES... AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DUNLAP. THIS STORM WAS NEARLY STATIONARY. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Aug 1, 3:25 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT WED AUG 1 2007 TNZ071-072-012015- BLOUNT SMOKY MOUNTAINS-NW BLOUNT- 325 PM EDT WED AUG 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT BLOUNT COUNTY... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF FONTANA VILLAGE. THIS STORM WAS NEARLY STATIONARY. THE STORM WILL AFFECT LOCATIONS NEAR TOWNSEND...CADES COVE...AND HAPPY VALLEY. WINDS AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, Aug 1, 4:21 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 421 PM EDT WED AUG 1 2007 TNZ085-100-012100- BRADLEY-MCMINN- 421 PM EDT WED AUG 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY AND MCMINN COUNTIES... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARLESTON...MOVING WEST AT 5 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LCM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:12 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 48 min |
| Aug 1, 6:28 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 47 min |
| Aug 1, 6:39 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 36 min |
| Aug 1, 7:58 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.